Pain in liver during chemo?

Discussion Board Forums Chemotherapy & More Pain in liver during chemo?

Viewing 14 posts - 1 through 14 (of 14 total)
  • Author
    Posts
  • #75863
    marions
    Moderator

    liver4me…. I am so sorry to hear that Gemzar did not address the underlying microscopic disease causing you to undergo post-transplant chemotherapy treatments. The Gem/Cis combination has been used for this purpose however; at this time, I don’t recall anyone reporting on it. Hoping though for someone to step in and help us out. Please stay in touch – we care.
    Hugs,
    Marion

    #75862
    lainy
    Participant

    Dear 4ME, welcome to our amazing family but sorry you had to find us. CONGRATULATIONS on your transplant, a huge achievement! I am from Milwaukee, where do you live and where are you being treated? I understand recovery doesn’t come that quickly as it is a huge surgery and a new organ in your body that needs time adjusting. Guess I would be happy that I got this chance for life and putting chemicals in my body wouldn’t matter to me. All of our transplant patients are doing really good others wish they could have one.
    Do you have family or friends around to help you? You might ask the Hospital if they have a Cancer group that meets or find one near you. Wishing you the best in your recovery and please keep us posted as we all care and I am sure you will hearing from more!

    #75861
    liver4meyahoo-com
    Participant

    I had Gemzar/Gemcitibine before my transplant. It did cause me to have the “stabbing” pain in the liver area. Had my transplant August 5, 2013 and we learned that the gemzar did not work for me. The cholangiocarcinoma was still there in small amounts. Sounds like I have a resistance to Gemzar. HOWEVER, with that said my oncologist suggested that I do 24 treatments of Gemzar/Cisplatin combination now to decrease my chances of having a recurrence. Has anyone out there gone through this? Feeling alone. Wondering why the two types of chemo weren’t done BEFORE the transplant. Now I have a healthy liver and have to put chemicals in it. Not very happy here in Wisconsin.

    #75860
    wallsm1
    Participant

    sorry, the pain was actually AFTER chemo, not during.

    #75859
    wallsm1
    Participant

    I would get pain around my liver during chemo. It sent me to the ER once.

    Take care,

    Susie

    #75858
    ladylinden
    Participant

    I know for a fact that the liver feels pain. On my first ERCP in June, 2013, shifted and I felt I had been stabbed. This caused the liver to spaz out! Also got the chills. I was back in the operating room the next week with jaundice, too. Yes, the liver does react to pain. They replaced the plastic stent with two longer plastic stents and was very comfortable for weeks.

    #75857
    tiff1496
    Member

    I never had pain in my liver. Not during or after chemo.

    #75856
    pattimelt
    Participant

    I have had some pain in the liver during chemo. I also had some when I had my radioembolization. I hope it is a good pain meaning it is dying! The tumor!

    #75855
    mcwgoat
    Participant

    Hi Jules,

    I get pain and soreness in the liver and lower abdomen area after chemo. Also, lower back pain. The pain, in the liver, does not last for long but the soreness does – to the point where I don’t sleep on my right side for awhile after chemo. The lower back and abdomen pain is severe enough that I take pain med for it.

    My treatment is Paclitaxel right now – two weeks on – a week off – then back on again. I had five treatments of stereotactic body radiation therapy (SBRT) in May and my doctor mentioned that some of my pain could be from inflammation caused by the radiation also.

    I hope your Mum can get some relief from the pain.

    Take care,
    Mary

    #75854
    thebompie4
    Member

    my husband gets pain in his liver as well after chemo treatments sometimes.

    Quite strong pain.

    I always find it odd that drs say the liver has NO feeling and no nerve
    endings, yet i hear over and over that people with this cancer can FEEL
    it/and pain in their livers.

    #75853
    jules1982
    Member

    Thanks Kris and Pam. Well we shall take it as good news, unless we hear otherwise.

    #75852
    pamela
    Participant

    Hi Jules,

    My Lauren used to get pain in her liver after chemo as well. We always thought it was the chemo working. I would still ask your oncologist to be sure.

    Best wishes,
    -Pam

    #75851
    kris00j
    Participant

    I had pain shoot through the liver area during chemo. It was sharp, but not very prolonged. The onc said it was probably from scarring and the tumor dying off. My next CT scan showed marked shrinkage so I always took the pains as a good sign.
    BTW, it kind of felt like I was being stabbed from within, but only lasted about 10 seconds. Not that I know what being stabbed feels like….

    #8936
    jules1982
    Member

    Hello to all. Well i’m here again, with another chemo question. I’m sure there will be many more to come! My mum had her second dose of chemo last week (only Gemcitabine as platelets were too low for Cis). A few days later she experienced “agonising” pain in her liver area – she’s never had this before. She said that it felt like her liver was burning. The chemo nurses said that it was the chemo destroying the tumours. The pain has since dulled.

    Is this correct? I’ve read quite a bit on this site now and have never heard of this being the reason for experiencing pain during chemo. Anyway, if this is the case then good, burn away!!!!

Viewing 14 posts - 1 through 14 (of 14 total)
  • You must be logged in to reply to this topic.